EconPapers    
Economics at your fingertips  
 

GARCH processes with skewed and leptokurtic innovations: Revisiting the Johnson Su case

Jean-Guy Simonato

Finance Research Letters, 2012, vol. 9, issue 4, 213-219

Abstract: We revisit the specification of GARCH processes with Johnson Su innovations examined in Choi and Nam [2008. Journal of Empirical Finance 15, 41–63]. This model, allowing for skewed and leptokurtic innovations, has many advantages over well known alternatives. We examine a simpler version of their specification which does not require the introduction of a location parameter. The likelihood function is derived and the model is estimated with the daily returns of six international stock indexes. The results show that the model provides an accurate fit using the past ten years of index returns which include the recent turbulent periods of the sub-prime and European sovereign debt crisis.

Keywords: GARCH; Johnson distributions; Skewness; Kurtosis (search for similar items in EconPapers)
JEL-codes: C58 G10 G15 G17 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1544612312000293
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:finlet:v:9:y:2012:i:4:p:213-219

DOI: 10.1016/j.frl.2012.06.002

Access Statistics for this article

Finance Research Letters is currently edited by R. Gençay

More articles in Finance Research Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:finlet:v:9:y:2012:i:4:p:213-219